MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM L RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM L RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811131
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision of right mrh due to implant breakage.Primary procedure performed on (b)(6) 2019.Femoral stem snapped from mrh femoral component in situ.Date of breakage unknown, revision was performed on (b)(6) 2024.Femoral and tibial implants removed.Revised to distal femoral and proximal tibial gmrs.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.H3 other text: not returned to the manufacturer.
 
Event or Problem Description
Revision of right mrh due to implant breakage.Primary procedure performed (b)(6) 2019.Femoral stem snapped from mrh femoral component in situ.Date of breakage unknown, revision was performed on (b)(6) 2024.Femoral and tibial implants removed.Revised to distal femoral and proximal tibial gmrs.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed evaluation of the returned device and clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices was performed as part of the material analysis: "images show the mrh knee, with fracture.Also visible in images are the tibial rotating component and bumper insert.Bone cement was observed on the proximal surface of the mrh knee.Stereo microscope imaging was performed on the fracture surface of the femoral post.On visual examination, extensive mechanical damage was observed across all fracture surfaces.Mechanical damage to the threads within the femoral post is noted.".Material analysis: a material analysis was performed on the returned device which concluded the following: "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the femoral post, with the fracture propagating in fatigue.No manufacturing or material related defects were observed on the device surfaces examined.".Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: no medical information was provided outside of the pi report and 2 x-rays.A patient had a hinge placed at some point.It has a long cemented stems.There was a fracture of the stem and the femoral component at the housing at the threads.This led to displacement of the femoral component relative to the shaft.By report this led to revision surgery.Event confirmation: the event, a fracture of the femoral component, can be confirmed.The revision surgery cannot be confirmed.Root cause: the root cause of the implant failure cannot be determined without additional medical information.This would be a high stress point relative to fatigue.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture at the stem/femoral component interface.A material analysis was performed on the returned device which concluded the following: "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture of the femoral post, with the fracture propagating in fatigue.No manufacturing or material related defects were observed on the device surfaces examined." additionally, extensive mechanical damage was observed across all fracture surfaces as well as to the threads within the femoral post.A review of the provided medical information by a clinical consultant indicated: "no medical information was provided outside of the pi report and 2 x-rays.A patient had a hinge placed at some point.It has a long cemented stems.There was a fracture of the stem and the femoral component at the housing at the threads.This led to displacement of the femoral component relative to the shaft.By report this led to revision surgery.Event confirmation: the event, a fracture of the femoral component, can be confirmed.The revision surgery cannot be confirmed.Root cause: the root cause of the implant failure cannot be determined without additional medical information.This would be a high stress point relative to fatigue." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH KNEE FEM L RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18844139
Report Number0002249697-2024-00345
Device Sequence Number7832742
Product Code KRO
UDI-Device Identifier07613327045376
UDI-Public07613327045376
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number64811131
Device Lot NumberDED2Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale